Doctors Lounge - Dermatology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Dermatology Topics
|Hoople - Tue Feb 16, 2010 5:40 pm||
Since using spiro i've had: dry face with tight sensation, melasma, occasional rosacea, occasional facial rashes, a mildly mottled red/yellow face. Over the last month I have found my face now has prematurely aged - dark circles under eyes, crepe skin beneath eyes running down inner cheek, some yellow discolouration. An overall aging effect. I am female and have been taking spiro for approx two years for androgenetic alopecia. I have to choose between my face or my hair it seems. Are these side effects possible from spironolactone as I couldnt' find anything whilst googling? I also use minoxidil and have read a few accounts of skin aging so this could be contributing. Please help. Thankyou
|Dr.M.jagesh kamath - Fri Feb 26, 2010 12:07 pm||
Hello,The symptoms of dry skin,alopecia,yellow skin(?Carotenemia),puffy odema must make one think of hypothyroidsm rather than spirinolactone,or minoxdil induced side effects.
It would be best to get your thyroid profile though you had possibly had got investigated earlier and do keep me posted.
With my best wishes.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.